Colorado, 2010Damaging Wind in Colorado, June 6, 2010
June 6, 2010 · NWS GLD · 1 event in 1 county or zone
A line of thunderstorms developed across northeast Colorado into southwest Nebraska during the evening and moved southeast. Several reports of damaging winds were received resulting in utility pole, tree and farm damage in the Burlington Colorado and Goodland Kansas areas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms developed across northeast Colorado into southwest Nebraska during the evening and moved southeast. Several reports of damaging winds were received resulting in utility pole, tree and farm damage in the Burlington Colorado and Goodland Kansas areas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 6, 5:08 PM MST, 3 hours 37 minutes earlier.
Area forecast discussion, Jun 6, 5:08 PM MST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
608 PM MDT SUN JUN 6 2010
.DISCUSSION...
238 PM MDT SUN JUN 6 2010
THE 21Z SURFACE ANALYSIS SHOWING A TROUGH OVER EASTERN COLORADO
WITH HIGH PRESSURE EXTENDING SOUTHEAST FROM THE NORTHERN PLAINS
INTO CENTRAL/EASTERN KANSAS. WATER VAPOR IMAGERY SHOWING A RIDGE
OVER THE ROCKIES. LATEST VISIBLE SATELLITE SHOWING THUNDERSTORMS
DEVELOPING OVER THE FRONT RANGE AREA AND MOVING SOUTHEAST.
A RIDGE WILL RESIDE OVER THE ROCKIES/PLAINS THROUGH WED. A COUPLE OF
SHORTWAVES WILL FLATTEN THE RIDGE OCCASIONALLY RESULTING IN MORE OF
A ZONAL TYPE FLOW OVER THE CENTRAL PLAINS.
POPS ARE THE MAIN FORECAST ISSUE. DIFFICULT TO DETECT AND TIME
SUBTLE SHORTWAVES ROUNDING THE RIDGE INTO NORTHWEST KANSAS. THE NAM
INDICATES SHORTWAVE ENERGY MOVING THROUGH THE FLOW ON A DAILY BASIS
TONIGHT THROUGH WED NIGHT. DUE TO THE UNCERTAINTY HAVE EITHER
CONTINUED OR INSERTED SLIGHT CHANCE POPS FOR AFTERNOON AND NIGHT
PERIODS THROUGH WED. FOR TONIGHT...EXPECT STORMS TO MOVE SOUTHEAST
OFF THE HIGHER TERRAIN. A FEW POSSIBLY SEVERE OVER THE NORTHWEST
PORTION OF THE FA NORTH OF HIGHWAY 36. LATER TONIGHT A FEW STORMS
WILL CONTINUE AND DRIFT EAST INTO THE REST OF THE FA ACROSS
NORTHWEST KANSAS/EXTREME SOUTHWEST NEBRASKA. FOR MON
AFTERNOON/NIGHT STRONGER WAVE IS ADVERTISED TO COME THROUGH THE
FLOW. HIGHER POPS INTO THE CHANCE CATEGORY HAVE BEEN ADDED FOR THIS
EVENT.
TEMPERATURES WARM UP SIGNIFICANTLY ON MONDAY WITH 850 TEMPERATURES
NEAR 30 C PRODUCING READINGS NEAR 100. TEMPERATURES WILL COOL BACK
TO THE MID 80S TUE/WED BEHIND THE TROUGH WITH LIGHT NORTHERLY WIND.
MIN TEMPERATURES WILL BE IN THE 60S WITH EXCEPTION OF TUESDAY NIGHT
WITH READINGS IN THE UPPER 50S.
IN THE EXTENDED... THE RIDGE WILL SHIFT EAST ALLOWING SOUTHWEST FLOW
ACROSS THE CENTRAL PLAINS. A TROUGH WILL MOVE INTO THE DESERT
SOUTHWEST. THIS TROUGH WILL SHIFT EAST INTO THE WESTERN COLORADO BY
SUN. SURFACE LOW PRESSURE OVER EASTERN COLORADO WILL SHIFT EAST
FRIDAY FOLLOWED BY HIGH PRESSURE SAT/SUN. DYNAMICS ARE FAR ENOUGH
REMOVED FOR A DRY DAY ON THU BUT BY FRIDAY EVENING THE FRONT COMES
THROUGH WITH SHORTWAVE ENERGY EJECTING OUT OF THE TROUGH TO THE
WEST. PLAN TO INTRODUCE SLIGHT CHANCE POPS FOR FRIDAY NIGHT. MORE
SHORTWAVE ENERGY COMES THROUGH THE FLOW SAT AFTERNOON/NIGHT AND
AGAIN SUNDAY AS THE TROUGH GETS EVEN CLOSER. POPS WILL LIKELY NEED
TO BE RAISED AS THOSE PERIODS GET CLOSER. MAX TEMPERATURES WILL
START OUT ON THU IN THE LOWER 90S AND THEN TREND COOLER BY SUNDAY
WITH MAX TEMPERATURES IN THE UPPER 70S/LOWER 80S. MIN TEMPERATURES
THROUGH SAT NIGHT WILL RANGE IN THE 60S COOLING TO THE MID/UPPER 50S
SUNDAY NIGHT.
FS
&&
.AVIATION...
605 PM MDT SUN JUN 6 2010
SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREAS OF THE
GLD AND MCK TAF SITES BETWEEN 01-02Z AND MOVE OUT OF THE AREAS
AFTER ABOUT 04Z. DURING THAT TIME...HEAVY RAIN AND GUSTY WINDS MAY
BE OBSERVERED...BUT AM KEEPING CONDITIONS VFR WITH CEILINGS ABOVE
4K FEET AGL. EXPECT GUSTY SOUTH TO SOUTHWEST WINDS OF 12-15KTS TO
CONTINUE THROUGH THE EVENING. WINDS WILL WEAKEN AND DEVELOP MORE
OF AN EASTERLY COMPONENT THROUGH THE DAY ON MONDAY AS A SURFACE LOW
PRESSURE CENTER DEEPENS OVER SOUTHEAST COLORADO AND PUSHES A WARM
FRONT NORTHWARD INTO THE REGION.
LOCKHART
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jun 6, 8:34 PM MST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
934 PM MDT SUN JUN 6 2010
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071645-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
934 PM MDT SUN JUN 6 2010 /1034 PM CDT SUN JUN 6 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...TONIGHT
THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL CONTINUE TO MOVE
ACROSS THE TRI-STATE REGION OVERNIGHT. LARGE HAIL AND DAMAGING
WINDS THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS WILL DEVELOP ACROSS THE AREA MONDAY AFTERNOON AND
NIGHT. SOME OF THESE STORMS COULD BECOME SEVERE WITH LARGE HAIL
AND DAMAGING WINDS THE MAIN THREATS. ADDITIONAL CHANCES FOR
THUNDERSTORMS WILL EXIST FROM TUESDAY INTO WEDNESDAY NIGHT.
THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
.SPOTTER INFORMATION STATEMENT...
PLEASE RELAY YOUR STORM REPORTS TO LOCAL LAW ENFORCEMENT OR THE
NATIONAL WEATHER SERVICE FORECAST OFFICE.
In the hours before
Special weather statement, Jun 6, 5:03 PM MST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
603 PM MDT SUN JUN 6 2010
COZ090-070030-
YUMA COUNTY-
603 PM MDT SUN JUN 6 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...
AT 601 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LONE STAR...OR 10 MILES WEST OF
CLARKVILLE...AND MOVING EAST AT 50 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
JERRYK
Special weather statement, Jun 6, 5:32 PM MST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
632 PM MDT SUN JUN 6 2010
NEZ080-081-070100-
HITCHCOCK-RED WILLOW-
732 PM CDT SUN JUN 6 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA AND RED
WILLOW COUNTY IN SOUTHWEST NEBRASKA...
AT 729 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF CULBERTSON...AND MOVING EAST
AT 35 MPH.
SMALL HAIL...BRIEF GUSTY WINDS AND HEAVY RAINFALL WILL ACCOMPANY
THIS STORM AS IT MOVES ACROSS PALISADE...CULBERTSON AND MCCOOK
THROUGH 8 PM CDT.
THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
JERRYK
Special weather statement, Jun 6, 8:20 PM MST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
920 PM MDT SUN JUN 6 2010
COZ090-070345-
YUMA COUNTY-
920 PM MDT SUN JUN 6 2010
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...
AT 919 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM COPE TO HALE...AND
MOVING EAST AT 40 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
JERRYK
Thunderstorm Wind, Kit Carson
- When
- June 6, 8:45 PM MST to 8:55 PM MST
- Where
- Kit Carson County, 5.7 mi N of Burlington Arpt to 2.05 mi ENE of Burlington
- Measured
- 74 kt (85 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 39.402, -102.269
Seven power poles were blown down on Road BB about 1.5 miles east of highway 385. A parked farm trailer was overturned near highway 385 approximately 3/4 mile north of road BB. A cherry tree was split in half and irrigation sprinklers were damaged. Numerous tree branches were down in and just east of Burlington. Time estimated from Doppler radar. This event appeared to result from an intense downburst with a path length of approximately 7 miles, with damaging laying down to the south and southeast.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in New York, June 6, 20102 deaths · 1 event
- Tornadoes and Hail in Pennsylvania, June 6, 20101 death · $555,000 · EF0 · 8 events
- Damaging Winds and Lightning Strike in Massachusetts, June 6, 20101 injured · $619,000 · 53 kt wind · 29 events
- Tornadoes in Indiana, June 6, 20102 injured · $467,000 · EF1 · 2 events
- Hail and Damaging Winds in Wyoming, June 6, 2010$352,000 · 70 kt wind · 3 events
- Flash Flood and Hail in Colorado, June 6, 2010$75,000 · 1.75 in hail · 25 events
- Damaging Winds in New Hampshire, June 6, 2010$210,000 · 92 kt wind · 3 events
- Damaging Winds in New Mexico, June 6, 2010$180,000 · 61 kt wind · 2 events
- Tornado and Damaging Winds in Pennsylvania, June 6, 2010$130,000 · EF0 · 3 events
- Hail and Damaging Winds in New York, June 6, 2010$60,000 · 74 kt wind · 10 events
- Damaging Wind in New York, June 6, 2010$75,000 · 70 kt wind · 1 event
- Tornado and Damaging Winds in Ohio, June 6, 2010$68,000 · EF0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 228452.